Black Stools

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

What is the reason for black stool in a baby who is on iron supplement?

Query: Hello doctor, My daughter is 19 months old and she passed a dark black putty stool today. She has been taking iron supplements for anemia for three and a half months now, and I have never seen a stool like this before. Should I get her checked over at emergency?  Read Full »


Dr. Babu Lal Meena

Child Health Specialist, Family Physician, General Practitioner, Medical Gastroenterologist, Paediatrician

Answer: Hello, Welcome to icliniq.com. Dark color stool is probably due to iron supplement, you may be not noticed it previously or it may be that yesterday she has given more amount of iron supplement. Dark color stool due to blood is unlikely if there is no underlying liver disease or swallowed blood du...  Read Full »

Gastritis Cause Black Stools

Query: Hi doctor, I have acid reflux problem for the last 5 years. Pain in my throat also happens because of it. For the last eight months, I feel dizzy, vertigo after eating food and sometimes even after drinking water. I have started taking herbal medicines for psoriatic arthritis before six months. Whe...  Read Full »


Dr. Anshul Varshney

Criticalcare Physician, Diabetologist, General Medicine Physician, Internal Medicine Physician, Medical Gastroenterologist, Nephrologist, Pulmonologist, Rheumatologist

Answer: Hi, Welcome to icliniq.com. We are here to help you. Most likely you are being given steroids or painkillers in the form of herbal supplements, and they have the side effect of gastritis that can cause black stools. Black stools can also be caused by multivitamins. In such case scenario, my strong ...  Read Full »

I have a sore throat, fever, runny nose, with black stool. Is there anything serious?

Query: Hi doctor, I have a sore throat, fever, runny nose, and black stool. Is there anything serious?  Read Full »


Dr. Penchala Prasad Kandikattu

General Medicine Physician, Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. You are suffering from probably acute viral rhinopharyngitis with black stools. Black stools may be due to GI bleeding or Iron tablets consumption or infection, etc. Until examination is done it is difficult to say what it is. Use water vapor inhalation and salt wate...  Read Full »

Is my lymph node enlarged due to cancer?

Query: Hi doctor, I have left supraclavicular lymph node enlargement of around 1 cm in size over four months. I have body pain and occasional low back pain. I have pain in areas such as shoulder, right groin, hand under the elbow and sometimes feel difficulties in chest. Only one lymph node got enlarged. ...  Read Full »


Dr. Prakash H Muddegowda

Geriatrician, Hematologist, Pathologist

Answer: Hi, Welcome to icliniq.com. Based on your queries, my opinion is as follows: Lymph nodes in supraclavicular areas are usually due to infection from surrounding areas. Possibility for cancer is if it is enlarging or very hard or if there are other cancer in the body. Usually increasing size in ...  Read Full »

I have got black stools along with fluctuating appetite. Why?

Query: Hello doctor, I have got black stools along with fluctuating appetite, stomach pain, and diarrhea and general run-downness including being freezing. Do I need to worry?  Read Full »


Dr. Pooja Pardhi

General Medicine Physician, General Practitioner, Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. I have gone through your query and can understand your health concern. Black colored stools could be due to many causes. It could be due to some medicines like Iron supplements or NSAID analgesic or antiplatelet drugs, etc. If you are taking any of these drugs, stop the...  Read Full »

I am passing black stools since two days. Why?

Query: Hi doctor, I am passing black stools since two days. I am on medication since four months. The current medication I am taking is Irozorb and Cranbe. Please suggest me what to do.  Read Full »


Dr. Sadaf Mustafa

General Medicine Physician, Internal Medicine Physician

Answer: Hello. Welcome to icliniq.com. Iron in Irozorb can make the stools black or it may be happening due to gastritis or stomach ulcers. It is the iron that oxidizes and give black color, but it seems like you are taking these medications since four months. Did you have black color stools before? ...  Read Full »

Is my daughter's fever a symptom of dengue or swine flu?

Query: Hi doctor, My 3 year old daughter has a fever for the past three days, and we are giving her Paracetamol. Since yesterday she has running nose and cough. I gave her Crocin twice in the morning three hours back, but her fever is 101.8. Should I give her Meftal P? Is there a possibility of dengue o...  Read Full »


Dr. Kumar Ashutosh

Family Physician, General Practitioner, ENT Otolaryngologist

Answer: Hi, Welcome to icliniq.com. I suggest you give her syrup Crocin (Paracetamol) 7 ml, thrice a day Syrup Cetirizine 2.5 ml at bedtime and Otrivin P (Xylometazoline) nasal drops, 2 drops thrice a day, if she has nasal congestion. Consult your specialist doctor, discuss with him or her and start tak...  Read Full »

Does low Hb count cause paleness of nails and tongue?

Query: Hello doctor, I have little spots here and there along with white discharge. I had PCOD problem previously. I took a scan last month and the report was normal. I feel like my Hb count is low. I am feeling very tired and sleepy. Are these spots because of the low Hb count? Prescribe some ways to impr...  Read Full »


Dr. Saravan Pramod Settipalli

General Medicine Physician, Internal Medicine Physician, Family Physician

Answer: Hello, Welcome to icliniq.com. I read your query. Your scan report was normal (attachment removed to protect patient identity). Different types of infections may cause itching or an abnormal discharge. These include: Infections that spread during sexual contact. These include chlamydia, gono...  Read Full »

What are the causes of black colored stool after taking ayurvedic medicines?

Query: Hello doctor, I started taking ayurvedic medicines yesterday, and I have noticed that my stool has turned dark or black in color. I am suffering from severe belching and headache. I am taking Somu syrup and Shankh Vati. Last month I had the same problem, for which I took allopathic medicines.  Read Full »


Dr. Alka

Ayurveda Specialist

Answer: Hello, Welcome to icliniq.com. The problem of black colored stool is called melena. If you had it for the first time after having these ayurvedic medicines, then you need to stop these medications and consult your doctor. The medications that you are taking are used for treating gastric diseases an...  Read Full »

Can the polyps in the esophagus be cancer?

Query: Hi doctor, My wife had an endoscopy, and they found polyps in her esophagus. I am so worried that it could be cancer. Can it be cancer?  Read Full »


Dr. Anshul Varshney

Criticalcare Physician, Diabetologist, General Medicine Physician, Internal Medicine Physician, Medical Gastroenterologist, Nephrologist, Pulmonologist, Rheumatologist

Answer: Hi, Welcome to icliniq.com. Polyps in the upper gastrointestinal tract are most commonly due to erosive gastritis, acid reflux disease, chronic H.pylori infection, peptic ulcers, etc. Yes, they could be cancerous growth too. To help you better, I need following details. What were her symptoms, for ...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.